Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 98, NWS Cleveland, OH

June 28, 2019Stark County, Summit County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2019, 7:46 PM EDT for Stark County, Summit County, Wayne County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2019, 7:46 PM EDT (23:46 UTC)
Expired
Jun 28, 2019, 8:30 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stark County, OH, Summit County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:58 PM EDTTSTM WND DMG3 Se Creston, OHTREES AND POWER LINE DOWNED.
Jun 28, 8:03 PM EDTHAIL 13 Nw Norton, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WUUS51 KCLE 282346
SVRCLE
OHC151-153-169-290030-
/O.NEW.KCLE.SV.W.0098.190628T2346Z-190629T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
746 PM EDT Fri Jun 28 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Stark County in northeastern Ohio...
  Southern Summit County in northeastern Ohio...
  Northeastern Wayne County in northeastern Ohio...

* Until 830 PM EDT.

* At 746 PM EDT, a severe thunderstorm was located over Wadsworth, or
  10 miles southeast of Medina, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Akron, Canton, Massillon, Barberton, Green, North Canton,
  Louisville, Orrville, Rittman, Doylestown, Hartville, Creston,
  Brewster, Navarre, Dalton, New Franklin, Norton, Canal Fulton,
  Lakemore and Clinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4098 8197 4099 8169 4113 8169 4091 8121
      4065 8152
TIME...MOT...LOC 2346Z 311DEG 26KT 4101 8176 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
439 
WWUS51 KCLE 290031
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
831 PM EDT Fri Jun 28 2019

OHC151-153-169-290041-
/O.EXP.KCLE.SV.W.0098.000000T0000Z-190629T0030Z/
Stark OH-Summit OH-Wayne OH-
831 PM EDT Fri Jun 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STARK...SOUTHERN
SUMMIT AND NORTHEASTERN WAYNE COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4098 8197 4099 8169 4113 8169 4091 8121
      4065 8152
TIME...MOT...LOC 0031Z 311DEG 26KT 4157 8169 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:21 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 28, 6:21 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
621 PM EDT Fri Jun 28 2019

.SYNOPSIS...
High pressure over the mid Atlantic States will move southeast
overnight as a weak cold front slowly sags south across the
area Saturday afternoon. A secondary trough will drop south
across Lake Erie and the east portion of the region Saturday
night. High pressure will build south into the area Sunday
afternoon. A warm front will lift back north across the area on
Monday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Scattered thunderstorms continue to dot the northern tier and
eastern half of the forecast area at this time. Storms continue
to develop along outflow boundaries and pulse up and dump some
locally heavy rain. Continuing to monitor for gusty winds and
heavy rain. Will keep slight chance to chance thunderstorms
across the area as currently forecast to account for activity.
Southwest area remains dry at this time.

Previous Discussion...

Lake Erie lake breezes have become convectively active this
afternoon with the peak in diurnal heating. Some mid level dry
air is present so there is some potential for downburst
potential as has been recently indicated on the TLVE TDWR. This
activity will play out over the next couple of hours and
diminish diurnally. More convection may develop or move south
over Lake Erie towards northwest PA and far ne OH after
midnight.

On Saturday scattered convection will likely develop or continue
over the central portion of the forecast area from Sandusky to
Stark County will POP chances begin to drop over nw PA.
Scattered showers and storm will diminish Saturday evening as
drier air to the north filters into the region. We can expect
another very warm day on Saturday but should be a few degrees
cooler than today.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Cold front should be south of the region Sunday morning but it will
lift back into the region as a warm front by Sunday night. So after
a dry Sunday it looks like isolated/scattered coverage of
thunderstorms returns Sunday night through Monday night. Outflow
boundaries and other mesoscale features will play a role.

It will be slightly warmer than average through the short term.
Humidity values will be elevated so heat index values will be
around 90 degrees for several inland locations.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
More of the same for the long term with isolated/scattered
thunderstorms possible each day. The region will remain humid with
mesoscale features (lake breeze, outflow, etc) inducing convection.
Temperatures will remain above seasonal averages.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
VFR conditions are expected to continue much of the TAF period
as high pressure over the mid Atlantic states gradually shifts
se and a weak frontal boundary drops southeast into the area on
Saturday. Diurnal cumulus may develop into a few showers and
thunderstorms inland from Lake Erie so we have included a VCTS
for the afternoon except at ERI where the lake breeze has
already pushed inland. Coverage and timing of showers is rather
uncertain for the afternoon. Precipitation chance may increase
toward or after midnight over northwest PA.

OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop Saturday and Monday night into Tuesday.

&&

.MARINE...
A weak frontal boundary will be wobbling near Lake Erie through
Sunday night. No significant storm systems will move across the
region so winds should not exceed 15 knots at any time. Strongest
winds may be the onshore flow that develops in the nearshore waters
when the lake breeze develops.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante/Lombardy
SHORT TERM...MM
LONG TERM...MM
AVIATION...LaPlante
MARINE...MM
Hazardous weather outlook, Jun 28, 4:42 AM EDT, 15 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
442 AM EDT Fri Jun 28 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
442 AM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 28, 5:35 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EDT Fri Jun 28 2019

OHZ010-020-282215-
Medina-Lorain-
535 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEDINA AND CENTRAL
LORAIN COUNTIES...

At 535 PM EDT, a strong thunderstorm was located near Wellington, or
11 miles south of Elyria, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm. Brief heavy rainfall is also possible.

LAT...LON 4127 8227 4138 8197 4135 8197 4135 8187
      4128 8188 4128 8183 4126 8182 4120 8197
      4113 8208
TIME...MOT...LOC 2135Z 250DEG 8KT 4122 8214
Special weather statement, Jun 28, 6:12 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
612 PM EDT Fri Jun 28 2019

OHZ009-010-019-282300-
Huron-Erie-Lorain-
612 PM EDT Fri Jun 28 2019

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HURON...ERIE AND LORAIN COUNTIES...

At 609 PM EDT, scattered strong thunderstorms were located across
Huron and Lorain Counties. All the thunderstorms will continue to
moving east northeast at 20 mph. Additional development will be
possible along the outflow boundaries.

Winds in excess of 40 mph and pea size hail are possible with
the strongest storms. Brief heavy rainfall is also possible.

These storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4150 8197 4134 8198 4135 8188 4128 8189
      4128 8198 4120 8198 4120 8207 4114 8208
      4114 8217 4109 8218 4109 8240 4130 8265
      4143 8235 4143 8227 4148 8217 4152 8199
TIME...MOT...LOC 2209Z 263DEG 17KT 4120 8233
Special weather statement, Jun 28, 6:38 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
638 PM EDT Fri Jun 28 2019

OHZ011-282315-
Cuyahoga-
638 PM EDT Fri Jun 28 2019

...STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA COUNTY...

At 636 PM EDT, strong thunderstorms located over Westlake and over
Lorain county will move east northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with
the strongest storms. Brief heavy rainfall is also possible.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4135 8156 4135 8159 4128 8157 4127 8188
      4135 8187 4136 8197 4150 8197 4148 8189
      4150 8180 4149 8174 4155 8162 4159 8156
TIME...MOT...LOC 2236Z 253DEG 20KT 4145 8195
Special weather statement, Jun 28, 7:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Fri Jun 28 2019

OHZ010-020-282330-
Medina-Lorain-
703 PM EDT Fri Jun 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MEDINA AND
SOUTHEASTERN LORAIN COUNTIES...

At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from North Ridgeville to near Grafton to 7
miles northwest of Lodi to 6 miles south of Wellington. Movement was
southeast at 15 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Medina, Brunswick, Rittman, Wellington, Lodi, Creston, Chippewa
Lake, Eaton, Hinckley, Sheffield, Seville and Lagrange.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4099 8213 4100 8217 4106 8217 4107 8232
      4136 8219 4145 8207 4142 8197 4135 8197
      4135 8187 4127 8188 4128 8169 4099 8169
TIME...MOT...LOC 2301Z 305DEG 15KT 4138 8199 4123 8194 4114 8207 4107
8218
Special weather statement, Jun 28, 7:15 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
715 PM EDT Fri Jun 28 2019

OHZ011-290000-
Cuyahoga-
715 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT CUYAHOGA COUNTY...

At 715 PM EDT, a strong thunderstorm was located over Lakewood, or
near Cleveland, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4157 8148 4156 8139 4145 8139 4142 8137
      4141 8160 4136 8197 4150 8197 4148 8189
      4150 8180 4149 8176 4150 8171 4163 8149
TIME...MOT...LOC 2315Z 262DEG 11KT 4146 8180
Local storm report, Jun 28, 7:45 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 SSW WESTLAKE          41.45N 81.93W
06/28/2019  M0.80 INCH       CUYAHOGA           OH   COCORAHS

            THUNDERSTORM HEAVY RAIN, PEA SIZE HAIL.

&&

MAT

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:29 PM EDTSpecial Weather StatementCLEMedina46 min
Jun 28, 4:32 PM EDTSpecial Weather StatementCLESummit43 min
Jun 28, 4:41 PM EDTSpecial Weather StatementCLEMedina49 min
Jun 28, 5:12 PM EDTSpecial Weather StatementCLEPortage48 min
Jun 28, 5:35 PM EDTSpecial Weather StatementCLEMedina40 min
Jun 28, 5:55 PM EDTAreal Flood AdvisoryCLEPortage3 hr
Jun 28, 6:12 PM EDTSpecial Weather StatementCLELorain48 min
Jun 28, 6:38 PM EDTSpecial Weather StatementCLECuyahoga37 min
Jun 28, 6:50 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain, Medina4 hr
Jun 28, 6:55 PM EDTSpecial Marine WarningCLE95 min
Jun 28, 7:03 PM EDTSpecial Weather StatementCLEMedina27 min
Jun 28, 7:15 PM EDTSpecial Weather StatementCLECuyahoga45 min
Jun 28, 7:23 PM EDTFlash Flood WarningCLECuyahoga, Lorain3 hr
Jun 28, 7:31 PM EDTSevere Thunderstorm WarningCLEMedina29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.